A Hamilton-Jacobi approach to junction problems and application to traffic flows
ESAIM: Control, Optimisation and Calculus of Variations, Tome 19 (2013) no. 1, pp. 129-166.

This paper is concerned with the study of a model case of first order Hamilton-Jacobi equations posed on a “junction”, that is to say the union of a finite number of half-lines with a unique common point. The main result is a comparison principle. We also prove existence and stability of solutions. The two challenging difficulties are the singular geometry of the domain and the discontinuity of the Hamiltonian. As far as discontinuous Hamiltonians are concerned, these results seem to be new. They are applied to the study of some models arising in traffic flows. The techniques developed in the present article provide new powerful tools for the analysis of such problems.

DOI : https://doi.org/10.1051/cocv/2012002
Classification : 35F21,  35D40,  35Q93,  35R05,  35B51
Mots clés : Hamilton-Jacobi equations, discontinuous hamiltonians, viscosity solutions, optimal control, traffic problems, junctions
@article{COCV_2013__19_1_129_0,
     author = {Imbert, Cyril and Monneau, R\'egis and Zidani, Hasnaa},
     title = {A {Hamilton-Jacobi} approach to junction problems and application to traffic flows},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {129--166},
     publisher = {EDP-Sciences},
     volume = {19},
     number = {1},
     year = {2013},
     doi = {10.1051/cocv/2012002},
     zbl = {1262.35080},
     mrnumber = {3023064},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv/2012002/}
}
TY  - JOUR
AU  - Imbert, Cyril
AU  - Monneau, Régis
AU  - Zidani, Hasnaa
TI  - A Hamilton-Jacobi approach to junction problems and application to traffic flows
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2013
DA  - 2013///
SP  - 129
EP  - 166
VL  - 19
IS  - 1
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/cocv/2012002/
UR  - https://zbmath.org/?q=an%3A1262.35080
UR  - https://www.ams.org/mathscinet-getitem?mr=3023064
UR  - https://doi.org/10.1051/cocv/2012002
DO  - 10.1051/cocv/2012002
LA  - en
ID  - COCV_2013__19_1_129_0
ER  - 
Imbert, Cyril; Monneau, Régis; Zidani, Hasnaa. A Hamilton-Jacobi approach to junction problems and application to traffic flows. ESAIM: Control, Optimisation and Calculus of Variations, Tome 19 (2013) no. 1, pp. 129-166. doi : 10.1051/cocv/2012002. http://www.numdam.org/articles/10.1051/cocv/2012002/

[1] Y. Achdou, F. Camilli, A. Cutri and N. Tchou, Hamilton-Jacobi equations on networks. Tech. Rep., preprint HAL 00503910 (2010).

[2] Y. Achdou, F. Camilli, A. Cutri and N. Tchou, Hamilton-Jacobi equations on networks, in 18th IFAC World Congress. Milano, Italy (2011).

[3] F. Bachmann and J. Vovelle, Existence and uniqueness of entropy solution of scalar conservation laws with a flux function involving discontinuous coefficients. Comm. Partial Differential Equations 31 (2006) 371-395. | MR 2209759 | Zbl 1102.35064

[4] M. Bardi and I. Capuzzo-Dolcetta, Optimal control and viscosity solutions of Hamilton-Jacobi-Bellman equations. Systems & Control : Foundations & Applications, Birkhäuser Boston Inc., Boston, MA (1997). With appendices by Maurizio Falcone and Pierpaolo Soravia. | Zbl 0890.49011

[5] C. Bardos, A.Y. le Roux and J.-C. Nédélec, First order quasilinear equations with boundary conditions. Comm. Partial Differential Equations 4 (1979) 1017-1034. | MR 542510 | Zbl 0418.35024

[6] G. Barles, Discontinuous viscosity solutions of first-order Hamilton-Jacobi equations : a guided visit. Nonlinear Anal. 20 (1993) 1123-1134. | MR 1216503 | Zbl 0816.35081

[7] G. Barles, Solutions de viscosité des équations de Hamilton-Jacobi, Mathématiques & Applications (Berlin) [Mathematics & Applications] 17, Springer-Verlag, Paris (1994). | MR 1613876 | Zbl 0819.35002

[8] A. Bressan and Y. Hong, Optimal control problems on stratified domains. Netw. Heterog. Media 2 (2007) 313-331 (electronic). | MR 2291823 | Zbl 1123.49028

[9] A. Briani and A. Davini, Monge solutions for discontinuous Hamiltonians. ESAIM : COCV 11 (2005) 229-251 (electronic). | Numdam | MR 2141888 | Zbl 1087.35023

[10] R. Bürger and K.H. Karlsen, Conservation laws with discontinuous flux : a short introduction. J. Engrg. Math. 60 (2008) 241-247. | MR 2396483 | Zbl 1138.35365

[11] F. Camilli and D. Schieborn, Viscosity solutions of eikonal equations on topological networks. Preprint. | MR 3018167 | Zbl 1260.49047

[12] X. Chen and B. Hu, Viscosity solutions of discontinuous Hamilton-Jacobi equations. Interfaces and Free Boundaries 10 (2008) 339-359. | MR 2453135 | Zbl 1162.35019

[13] G.M. Coclite and N.H. Risebro, Viscosity solutions of Hamilton-Jacobi equations with discontinuous coefficients. J. Hyperbolic Differ. Equ. 4 (2007) 771-795. | MR 2374224 | Zbl 1144.35016

[14] G. Dal Maso and H. Frankowska, Value function for Bolza problem with discontinuous Lagrangian and Hamilton-Jacobi inequalities. ESAIM : COCV 5 (2000) 369-394. | Numdam | MR 1765430 | Zbl 0952.49024

[15] K.-J. Engel, M. Kramar Fijavž, R. Nagel and E. Sikolya, Vertex control of flows in networks. Netw. Heterog. Media 3 (2008) 709-722. | MR 2448938 | Zbl 1154.93004

[16] A. Fathi, Théorème KAM faible et théorie de Mather sur les systèmes Lagrangiens. C. R. Acad. Sci. Paris, Sér. I Math. 324 (1997) 1043-1046. | MR 1451248 | Zbl 0885.58022

[17] M. Garavello and B. Piccoli, Traffic flow on networks, AIMS Series on Applied Mathematics 1. American Institute of Mathematical Sciences (AIMS), Springfield, MO (2006). Conservation laws models. | MR 2328174 | Zbl 1136.90012

[18] M. Garavello and B. Piccoli, Conservation laws on complex networks. Ann. Inst. Henri. Poincaré, Anal. Non Linéaire 26 (2009) 1925-1951. | Numdam | MR 2566716 | Zbl 1181.35144

[19] M. Garavello and P. Soravia, Optimality principles and uniqueness for Bellman equations of unbounded control problems with discontinuous running cost. Nonlinear Differential Equations Appl. 11 (2004) 271-298. | MR 2090274 | Zbl 1053.49026

[20] M. Garavello and P. Soravia, Representation formulas for solutions of the HJI equations with discontinuous coefficients and existence of value in differential games. J. Optim. Theory Appl. 130 (2006) 209-229. | MR 2281799 | Zbl 1123.49033

[21] M. Garavello, R. Natalini, B. Piccoli, and A. Terracina, Conservation laws with discontinuous flux. Netw. Heterog. Media 2 (2007) 159-179. | MR 2291816 | Zbl 1142.35511

[22] J.-P. Lebacque, The Godunov scheme and what it means for first order traffic flow models. Internaional Symposium on Transportation and Traffic Theory 13 (1996) 647-677.

[23] J.-P. Lebacque and M.M. Khoshyaran, Modelling vehicular traffic flow on networks using macroscopic models, in Finite volumes for complex applications II. Hermes Sci. Publ., Paris (1999) 551-558. | MR 2062168 | Zbl 1052.90529

[24] J.-P. Lebacque and M.M. Khoshyaran, First order macroscopic traffic flow models : intersection modeling, network modeling, in Transportation and Traffic Theory, Flow, Dynamics and Human Interaction. Elsevier (2005) 365-386. | Zbl 1137.90405

[25] M.J. Lighthill and G.B. Whitham, On kinematic waves II. A theory of traffic flow on long crowded roads. Proc. Roy. Soc. A 229 (1955) 317-145. | MR 72606 | Zbl 0064.20906

[26] P.-L. Lions, Generalized solutions of Hamilton-Jacobi equations, Research Notes in Math. 69. Pitman Advanced Publishing Program, Mass Boston (1982). | MR 667669 | Zbl 0497.35001

[27] P.-L. Lions and P.E. Souganidis, Differential games, optimal control and directional derivatives of viscosity solutions of Bellman' and Isaacs' equations. SIAM J. Control Optim. 23 (1985) 566-583. | MR 791888 | Zbl 0569.49019

[28] R.T. Newcomb Ii and J. Su, Eikonal equations with discontinuities. Differential Integral Equations 8 (1995) 1947-1960. | MR 1348959 | Zbl 0854.35022

[29] D.N. Ostrov, Solutions of Hamilton-Jacobi equations and scalar conservation laws with discontinuous space-time dependence. J. Differential Equations 182 (2002) 51-77. | MR 1912069 | Zbl 1009.35015

[30] P.I. Richards, Shock waves on the highway. Operation Research 4 (1956) 42-51. | MR 75522

[31] D. Schieborn, Viscosity Solutions of Hamilton-Jacobi Equations of Eikonal Type on Ramified Spaces. Ph.D. thesis, Eberhard-Karls-Universitat Tubingen (2006).

[32] N. Seguin and J. Vovelle, Analysis and approximation of a scalar conservation law with a flux function with discontinuous coefficients. Math. Models Methods Appl. Sci. 13 (2003) 221-257. | MR 1961002 | Zbl 1078.35011

[33] A. Siconolfi, Metric character of Hamilton-Jacobi equations. Trans. Am. Math. Soc. 355 (2003) 1987-2009 (electronic). | MR 1953535 | Zbl 1026.35027

[34] P. Soravia, Discontinuous viscosity solutions to Dirichlet problems for Hamilton-Jacobi equations with convex Hamiltonians. Comm. Partial Differential Equations 18 (1993) 1493-1514. | MR 1239921 | Zbl 0788.49028

[35] P. Soravia, Optimality principles and representation formulas for viscosity solutions of Hamilton-Jacobi equations. I. Equations of unbounded and degenerate control problems without uniqueness. Adv. Differential Equations 4 (1999) 275-296. | MR 1674363 | Zbl 0955.49016

[36] P. Soravia, Optimality principles and representation formulas for viscosity solutions of Hamilton-Jacobi equations. II. Equations of control problems with state constraints. Differential Integral Equations 12 (1999) 275-293. | MR 1672758 | Zbl 1007.49016

[37] P. Soravia, Boundary value problems for Hamilton-Jacobi equations with discontinuous Lagrangian. Indiana Univ. Math. J. 51 (2002) 451-477. | MR 1909297 | Zbl 1032.35055

[38] P. Soravia, Uniqueness results for fully nonlinear degenerate elliptic equations with discontinuous coefficients. Commun. Pure Appl. Anal. 5 (2006) 213-240. | MR 2190786 | Zbl 1132.35324

[39] T. Strömberg, On viscosity solutions of irregular Hamilton-Jacobi equations. Arch. Math. (Basel) 81 (2003) 678-688. | MR 2029244 | Zbl 1052.35056

Cité par Sources :